Texas, 2019Flash Flood and Hail in Texas, June 2, 2019
June 2, 2019 · NWS MAF · 2 events in 2 counties and zones
An upper level low was over southern California with a weak ridge over Texas. Good low-level moisture and afternoon heating were also present.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level low was over southern California with a weak ridge over Texas. Good low-level moisture and afternoon heating were also present. These conditions contributed to thunderstorms with large hail and flash flooding across West Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 2, 4:58 AM CST, 5 hours 37 minutes earlier.
Area forecast discussion, Jun 2, 4:58 AM CST, 5 hours 37 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
558 AM CDT Sun Jun 2 2019
.AVIATION...
12Z TAF issuance
Scattered showers and storms continue across the area this
morning, but should diminish over the next 2-3 hours. Southerly winds
will become gusty at most terminals later this morning. More
storms are possible by late afternoon, but coverage will depend on
how much clearing we see across the area today.
&&
.PREV DISCUSSION... /issued 410 AM CDT Sun Jun 2 2019/
DISCUSSION...
A closed low over Srn CA today will very slowly spin east as a ridge
over the Gulf extends up across TX blocking its path. By Tuesday
the ridge slide east allowing the low to reach AZ and then NM on
Wednesday. This low will lift NE reaching the Panhandle Thursday
and move onto the plains Friday. As it passes the ridge will build
behind it becoming established over Mexico and extending northward
across the region.
Saturday had more sunshine than in several days as temperatures
heated up into the upper 80s and 90s. For today have gone at or
above the higher guidance and temps should be near normal. Similar
temps Monday and Tuesday. Later in the week temperatures should
climb above normal into the mid to upper 90s as the ridge builds in.
Have ongoing storms this morning mainly over the west left over
from last nights convection. The stormy trend will continue
through midweek as approaching upper low a favorable pattern.
There is a slight risk today generally west of a Seminole to Fort
Stockton line... bumped up pops north of the Pecos River today and
over the west tonight. The stronger storms will be capable of
large hail and damaging wind. Low level moisture remains good with
dewpts in the 60s for much of the area and MAF PW remains above 1
inch so locally heavy rain also possible. DY2 and DY3 also have a
slight risk for parts of the area. By Thursday rain chances will
be on a sharp decline.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 87 69 87 68 / 40 40 40 30
Carlsbad 91 66 91 66 / 40 60 30 60
Dryden 91 74 91 73 / 10 40 30 40
Fort Stockton 90 70 88 68 / 30 50 30 40
Guadalupe Pass 85 62 83 61 / 30 60 20 50
Hobbs 87 65 84 65 / 50 60 30 60
Marfa 87 58 84 60 / 30 70 40 50
Midland Intl Airport 89 70 88 69 / 40 40 40 40
Odessa 89 70 87 69 / 40 50 40 40
Wink 92 70 92 69 / 40 50 30 50
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&
29
Hazardous weather outlook, Jun 2, 3:01 AM CST, 7 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
401 AM CDT Sun Jun 2 2019
NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-030915-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
401 AM CDT Sun Jun 2 2019 /301 AM MDT Sun Jun 2 2019/
This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.
.DAY ONE...Today and Tonight
Scattered thunderstorms, some severe, will be possible this
afternoon and tonight. Large hail, damaging winds, frequent
lightning, locally heavy rainfall, and an isolated tornado will be
possible.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Scattered thunderstorms, some severe, will be possible over much of
West Texas and southeastern New Mexico through Wednesday. The best
chances for severe thunderstorms will be in the afternoon and
evening.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is possible.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland
In the hours before
Local storm report, Jun 2, 10:08 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
National Weather Service Midland/Odessa TX
1108 AM CDT SUN JUN 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 16 S PECOS 31.18N 103.50W
06/01/2019 E1.50 INCH Reeves TX STORM CHASER
QUARTER TO PING PONG SIZE HAIL
0523 PM HAIL 9 S ARTESIA 32.72N 104.43W
06/01/2019 E1.75 INCH Eddy NM TRAINED SPOTTER
GOLFBALL HAIL 9 MILES SOUTH OF ARTESIA ON US HWY 285 AT
MM 59.
0542 PM HAIL 12 SSE TOYAH LAKE 31.18N 103.30W
06/01/2019 E1.00 INCH Reeves TX STORM CHASER
0546 PM HAIL MENTONE 31.71N 103.60W
06/01/2019 E1.00 INCH LOVING TX LAW ENFORCEMENT
0550 PM HAIL MENTONE 31.71N 103.60W
06/01/2019 E1.25 INCH LOVING TX LAW ENFORCEMENT
0552 PM HAIL 9 S ARTESIA 32.72N 104.43W
06/01/2019 E1.25 INCH Eddy NM TRAINED SPOTTER
0557 PM HAIL 9 S ARTESIA 32.72N 104.43W
06/01/2019 E2.00 INCH Eddy NM TRAINED SPOTTER
MILE MARKER 59 ON US HIGHWAY 285
0637 PM HAIL 13 NW FORT STOCKTON 31.02N 103.04W
06/01/2019 M1.75 INCH Pecos TX EMERGENCY MNGR
FM 1776 ABOUT 2 MILES NORTH OF HIGHWAY 285
0657 PM HAIL 8 NW FORT STOCKTON 30.97N 102.98W
06/01/2019 M1.75 INCH Pecos TX EMERGENCY MNGR
HIGHWAY 285 AND WEST GOMEZ ROAD
0658 PM HAIL 5 N FORT STOCKTON 30.96N 102.89W
06/01/2019 E1.00 INCH Pecos TX TRAINED SPOTTER
0704 PM HAIL 5 N FORT STOCKTON 30.96N 102.89W
06/01/2019 E1.50 INCH Pecos TX TRAINED SPOTTER
0706 PM FUNNEL CLOUD 1 NW FORT STOCKTON 30.90N 102.90W
06/01/2019 Pecos TX EMERGENCY MNGR
0709 PM HAIL FORT STOCKTON 30.89N 102.89W
06/01/2019 M1.00 INCH PECOS TX TRAINED SPOTTER
FM 1053
0723 PM HAIL 10 S ARTESIA 32.70N 104.43W
06/01/2019 M2.75 INCH Eddy NM PUBLIC
DAMAGE INCLUDED BUSTED WINDSHIELD
0751 PM HAIL FORT STOCKTON 30.89N 102.89W
06/01/2019 E1.50 INCH PECOS TX PUBLIC
NORTHWEST SIDE OF TOWN
0823 PM HAIL LOVINGTON 32.95N 103.35W
06/01/2019 E1.00 INCH LEA NM PUBLIC
MINOR STREET FLOODING
&&
MATT.SALERNOFlash Flood, Gaines
- When
- June 2, 10:35 AM CST to 12:00 PM CST
- Where
- Gaines County, 1.1 mi NNW of Seagraves to 1.04 mi NNW of Seagraves
- Cause
- Heavy Rain
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 32.944, -102.558
Heavy rain fell across Gaines County and produced flash flooding in Seagraves. There were stranded cars at the intersection of US 385/83. The cost of damage is a very rough estimate.
Hail, Jeff Davis
- When
- June 2, 5:53 PM CST to 5:58 PM CST
- Where
- Jeff Davis County, 16.15 mi ESE of Valentine
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.513, -104.240
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Illinois, June 2 to 13, 2019$33 million · 4 events
- Flash Flood in Missouri, June 2, 2019$5.4 million · 1 event
- Flooding in Missouri, June 2 to 12, 2019$2.0 million · 2 events
- Hail in North Dakota, June 2, 2019$315,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Virginia, June 2, 20195 injured · 1.75 in hail · 17 events
- Hail and Damaging Winds in New York, June 2, 20192 injured · $23,000 · 1 in hail · 9 events
- Damaging Winds in Virginia, June 2, 2019$65,000 · 60 kt wind · 3 events
- Hail in Nevada, June 2, 2019$50,000 · 0.25 in hail · 1 event
- Damaging Winds in North Carolina, June 2, 2019$45,000 · 56 kt wind · 3 events
- Hail and Damaging Winds in Maryland, June 2, 20192 in hail · 31 events
- Flash Flood and Hail in West Virginia, June 2, 2019$5,000 · 1.75 in hail · 26 events
- Tornado and Hail in New Mexico, June 2, 2019EF0 · 25 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 828438, 828441.